I started to be sick a month ago with some heartburn, sore throat, headaches after eating, and loose bowel movement. Dr prescribed a PPI. It cleared up the heartburn but didn't get rid of the other problems and I unfortunately had some side effects. Then, he suggested I try Zantac and get an endoscopy.
The zantac worked OK for about a week. The GI doctor said everything looked "good" and that I had some antral gastritis and GERD. My biopsies --including celiac--were all negative. He told me to keep taking the Zantac 75 mg twice a day and do a stool test if the diarrhea didn't clear up.
Now, it is about 5 weeks and I started to feel worse a lot worse to the point I haven't been able to go to work. I have had every type of bowel movement possible in these weeks--every color, loose and oily, loose and watery, undigested food, mucous, green, orange, pale, yellow etc. I only saw bright red blood on one particulary hard movement. The GI doctor told me to do the stool test and said it was unlikely that gastritis would be causing diarrhea. (I'm waiting the results)
For the past week, my nausea was so severe that I lost my appetite and my stomach/intestines has been very distended and tender to the touch, especially around my belly button. A couple nights I even had joint pain in my knees and pelvis. I felt like a boulder was moving through the stomach and intestines and have been unable to pass gas. Does this sound like common symptoms from GERD/gastritis? Additionally, a pain developed in my lower right rib after eating that radiates into my back. This prompted me to call the doctor the other day. She sent me for more blood work, encouraged me to drop off a stool test, and is arranging for an abdominal ultrasound.
Everyone keeps telling me that Zantac is "gentle" and wouldn't cause side effects. I have seen listings about Zantac side effects including some of my problems but since I stopped taking the Zantac 3 days ago -- my nausea has significantly improved that I can eat some but my sore throat has started to come back. My stomach seemed ****** even when I take tums or mylanta. And, the past 2 days, I keep having yellow soft pieces of stool several times a day. It isn't particularly painful or urgent movements but have them every couple hours.
Anyone else experience something like this all from GERD?